Alert archive / Georgia / Frost Advisories in 2025
Frost Advisory 3, NWS Atlanta, GA
NWS Atlanta, GA issued this frost advisory at Mar 20, 2025, 1:50 AM EDT for 57 counties in Georgia. It took effect at Mar 21, 2025, 2:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2025, 1:50 AM EDT (05:50 UTC)
- In effect from
- Mar 21, 2025, 2:00 AM EDT
- Expired
- Mar 21, 2025, 10:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
All 57 counties
Baldwin County, GA, Barrow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Chattahoochee County, GA, Clarke County, GA, Clayton County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Fayette County, GA, Forsyth County, GA, Fulton County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Harris County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Macon County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Peach County, GA, Pike County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taylor County, GA, Troup County, GA, Twiggs County, GA, Upson County, GA, Walton County, GA, Washington County, GA, Webster County, GA, Wilcox County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 65 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 5.8 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3345 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
279 WWUS72 KFFC 200550 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 150 AM EDT Thu Mar 20 2025 GAZ001>009-011>016-019>021-030>032-041>043-052-201800- /O.CON.KFFC.FZ.W.0003.250321T0600Z-250321T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Polk-Paulding-Cobb-Haralson-Carroll-Douglas-Heard- Including the cities of Blairsville, Hiawassee, Bremen, Fort Oglethorpe, Woodstock, Chatsworth, Rome, Dawsonville, Douglasville, Marietta, Trenton, Cartersville, Ellijay, Dalton, Summerville, Calhoun, Jasper, Dahlonega, Dallas, LaFayette, Cleveland, Franklin, Cedartown, Carrollton, and Blue Ridge 150 AM EDT Thu Mar 20 2025 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 21 expected. * WHERE...Portions of north central, northeast, northwest, and west central Georgia. * WHEN...From 2 AM to 10 AM EDT Friday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ GAZ022-023-025-033>037-044>050-053>061-066>074-078>085-089>097- 102>109-201800- /O.NEW.KFFC.FR.Y.0003.250321T0600Z-250321T1400Z/ Forsyth-Hall-Jackson-North Fulton-Gwinnett-Barrow-Clarke-Oconee- South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene-Coweta- Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson- Muscogee-Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley- Laurens-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge- Including the cities of Athens, Atlanta, Lumpkin, Monticello, Decatur, Sandersville, Toomsboro, Jeffersonville, Buena Vista, Sparta, Winder, Barnesville, Madison, Griffin, East Point, Montezuma, Dublin, West Point, Watkinsville, Hawkinsville, Stockbridge, Gray, Americus, Covington, Roberts, Manchester, Monroe, Cumming, Wrightsville, Greensboro, Newnan, Zebulon, Macon, Preston, Fort Benning, Cordele, Forsyth, Eastman, Columbus, Eatonton, Warner Robins, Vienna, Riverdale, Peachtree City, Jackson, Cochran, Talbotton, Gainesville, Thomaston, Commerce, Ellaville, Fort Valley, Butler, Lawrenceville, Conyers, Pine Mountain, Milledgeville, and Abbeville 150 AM EDT Thu Mar 20 2025 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY... * WHAT...Temperatures as low as 27 will result in frost formation. * WHERE...Portions of central, east central, north central, northeast, and west central Georgia. * WHEN...From 2 AM to 10 AM EDT Friday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
5 follow-up statements
129 WWUS72 KFFC 201034 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 634 AM EDT Thu Mar 20 2025 GAZ006>009-013>016-201145- /O.CAN.KFFC.FZ.W.0003.250321T0600Z-250321T1400Z/ Fannin-Gilmer-Union-Towns-Pickens-Dawson-Lumpkin-White- Including the cities of Blairsville, Dawsonville, Hiawassee, Dahlonega, Ellijay, Cleveland, Jasper, and Blue Ridge 634 AM EDT Thu Mar 20 2025 ...FREEZE WARNING IS CANCELLED... These counties were issued is error as the frost/freeze program has yet to begin for them. Frost advisories/freeze warnings will begin by April 15th, or earlier if the growing season is determined to have started earlier after consultation with our agricultural partners. $$ GAZ001>005-011-012-019>021-030>032-041>043-052-201845- /O.CON.KFFC.FZ.W.0003.250321T0600Z-250321T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd- Bartow-Cherokee-Polk-Paulding-Cobb-Haralson-Carroll-Douglas-Heard- Including the cities of Woodstock, Dallas, Franklin, Fort Oglethorpe, LaFayette, Calhoun, Bremen, Carrollton, Marietta, Summerville, Rome, Chatsworth, Douglasville, Cedartown, Trenton, Dalton, and Cartersville 634 AM EDT Thu Mar 20 2025 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 26 expected. * WHERE...Portions of north central, northwest, and west central Georgia. * WHEN...From 2 AM to 10 AM EDT Friday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ GAZ022-023-025-033>037-044>050-053>061-066>074-078>085-089>097- 102>109-201845- /O.CON.KFFC.FR.Y.0003.250321T0600Z-250321T1400Z/ Forsyth-Hall-Jackson-North Fulton-Gwinnett-Barrow-Clarke-Oconee- South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene-Coweta- Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson- Muscogee-Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley- Laurens-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge- Including the cities of Atlanta, Forsyth, Peachtree City, Gainesville, East Point, Toomsboro, Fort Benning, Lawrenceville, Riverdale, Barnesville, Jeffersonville, Sandersville, Preston, Lumpkin, Americus, Watkinsville, Conyers, Eastman, Eatonton, Gray, Montezuma, Sparta, Cordele, Decatur, Hawkinsville, Butler, Winder, Newnan, Talbotton, Vienna, West Point, Covington, Cochran, Milledgeville, Roberts, Griffin, Macon, Madison, Fort Valley, Athens, Jackson, Dublin, Columbus, Monroe, Warner Robins, Greensboro, Wrightsville, Abbeville, Commerce, Thomaston, Ellaville, Monticello, Pine Mountain, Cumming, Stockbridge, Manchester, Zebulon, and Buena Vista 634 AM EDT Thu Mar 20 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY... * WHAT...Temperatures as low as 29 will result in frost formation. * WHERE...Portions of central, east central, north central, northeast, and west central Georgia. * WHEN...From 2 AM to 10 AM EDT Friday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
923 WWUS72 KFFC 201829 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 229 PM EDT Thu Mar 20 2025 GAZ001>005-011-012-019>021-030>032-041>043-052-210600- /O.CON.KFFC.FZ.W.0003.250321T0600Z-250321T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd- Bartow-Cherokee-Polk-Paulding-Cobb-Haralson-Carroll-Douglas-Heard- Including the cities of Rome, Marietta, Fort Oglethorpe, Calhoun, Carrollton, Dalton, Dallas, Cartersville, LaFayette, Summerville, Trenton, Chatsworth, Bremen, Douglasville, Cedartown, Franklin, and Woodstock 229 PM EDT Thu Mar 20 2025 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 26 expected. * WHERE...Portions of north central, northwest, and west central Georgia. * WHEN...From 2 AM to 10 AM EDT Friday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ GAZ022-023-025-033>037-044>050-053>061-066>074-078>085-089>097- 102>109-210600- /O.CON.KFFC.FR.Y.0003.250321T0600Z-250321T1400Z/ Forsyth-Hall-Jackson-North Fulton-Gwinnett-Barrow-Clarke-Oconee- South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene-Coweta- Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson- Muscogee-Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley- Laurens-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge- Including the cities of Watkinsville, Manchester, Gainesville, Decatur, Jackson, Preston, Barnesville, Cumming, Americus, Buena Vista, Columbus, Winder, Montezuma, Cochran, Vienna, East Point, Atlanta, Toomsboro, Peachtree City, Zebulon, Griffin, Riverdale, Milledgeville, Monticello, Dublin, Wrightsville, Warner Robins, Stockbridge, Gray, Fort Valley, Forsyth, Butler, Cordele, West Point, Newnan, Eatonton, Abbeville, Conyers, Monroe, Talbotton, Sandersville, Fort Benning, Madison, Jeffersonville, Ellaville, Covington, Sparta, Commerce, Lumpkin, Thomaston, Greensboro, Lawrenceville, Pine Mountain, Hawkinsville, Eastman, Macon, Roberts, and Athens 229 PM EDT Thu Mar 20 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY... * WHAT...Temperatures as low as 30 will result in frost formation. * WHERE...Portions of central, east central, north central, northeast, and west central Georgia. * WHEN...From 2 AM to 10 AM EDT Friday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
781 WWUS72 KFFC 210217 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1017 PM EDT Thu Mar 20 2025 GAZ001>005-011-012-019>021-030>032-041>043-052-211400- /O.CON.KFFC.FZ.W.0003.250321T0600Z-250321T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd- Bartow-Cherokee-Polk-Paulding-Cobb-Haralson-Carroll-Douglas-Heard- Including the cities of Dalton, Calhoun, Woodstock, Franklin, LaFayette, Rome, Fort Oglethorpe, Chatsworth, Cartersville, Dallas, Cedartown, Bremen, Douglasville, Trenton, Marietta, Carrollton, and Summerville 1017 PM EDT Thu Mar 20 2025 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 26 expected. * WHERE...Portions of north central, northwest, and west central Georgia. * WHEN...From 2 AM to 10 AM EDT Friday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ GAZ022-023-025-033>037-044>050-053>061-066>074-078>085-089>097- 102>109-211400- /O.CON.KFFC.FR.Y.0003.250321T0600Z-250321T1400Z/ Forsyth-Hall-Jackson-North Fulton-Gwinnett-Barrow-Clarke-Oconee- South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene-Coweta- Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson- Muscogee-Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley- Laurens-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge- Including the cities of Macon, Americus, Madison, Talbotton, Barnesville, Lumpkin, Cochran, East Point, Monroe, Milledgeville, Thomaston, Atlanta, Roberts, Pine Mountain, Stockbridge, Wrightsville, Dublin, Covington, Cumming, Vienna, Greensboro, Zebulon, Fort Valley, Cordele, Abbeville, Jeffersonville, Preston, Warner Robins, Toomsboro, Butler, Winder, Newnan, Eatonton, Forsyth, Fort Benning, Columbus, Griffin, Sparta, Decatur, Riverdale, Monticello, Gray, Commerce, West Point, Lawrenceville, Manchester, Hawkinsville, Gainesville, Buena Vista, Jackson, Peachtree City, Watkinsville, Conyers, Athens, Eastman, Ellaville, Montezuma, and Sandersville 1017 PM EDT Thu Mar 20 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY... * WHAT...Temperatures as low as 28 will result in frost formation. * WHERE...Portions of central, east central, north central, northeast, and west central Georgia. * WHEN...From 2 AM to 10 AM EDT Friday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
214 WWUS72 KFFC 210747 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 347 AM EDT Fri Mar 21 2025 GAZ001>005-011-012-019>021-030>032-041>043-052-211400- /O.CON.KFFC.FZ.W.0003.000000T0000Z-250321T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd- Bartow-Cherokee-Polk-Paulding-Cobb-Haralson-Carroll-Douglas-Heard- Including the cities of Franklin, Marietta, Calhoun, Fort Oglethorpe, Dallas, Trenton, Rome, Cedartown, Carrollton, Woodstock, Chatsworth, Cartersville, Douglasville, Bremen, LaFayette, Summerville, and Dalton 347 AM EDT Fri Mar 21 2025 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 27. * WHERE...Portions of north central, northwest, and west central Georgia. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ GAZ022-023-025-033>037-044>050-053>061-066>074-078>085-089>097- 102>109-211400- /O.CON.KFFC.FR.Y.0003.000000T0000Z-250321T1400Z/ Forsyth-Hall-Jackson-North Fulton-Gwinnett-Barrow-Clarke-Oconee- South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene-Coweta- Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson- Muscogee-Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley- Laurens-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge- Including the cities of Conyers, Griffin, Dublin, Toomsboro, Zebulon, Thomaston, Jeffersonville, Macon, Eatonton, Lumpkin, Peachtree City, Abbeville, Monroe, Newnan, Decatur, Manchester, Sandersville, Roberts, Wrightsville, Americus, Talbotton, East Point, Riverdale, Pine Mountain, Lawrenceville, Monticello, Gray, Stockbridge, Forsyth, Gainesville, Vienna, Atlanta, Cumming, Athens, Greensboro, Watkinsville, Preston, Madison, Winder, Ellaville, Barnesville, Covington, Warner Robins, Cochran, Cordele, Columbus, Buena Vista, Sparta, Hawkinsville, Fort Valley, Butler, Milledgeville, Eastman, Montezuma, Jackson, Fort Benning, Commerce, and West Point 347 AM EDT Fri Mar 21 2025 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Temperatures as low as 30 will result in frost formation. * WHERE...Portions of central, east central, north central, northeast, and west central Georgia. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
266 WWUS72 KFFC 211414 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1014 AM EDT Fri Mar 21 2025 GAZ001>005-011-012-019>021-030>032-041>043-052-211515- /O.EXP.KFFC.FZ.W.0003.000000T0000Z-250321T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd- Bartow-Cherokee-Polk-Paulding-Cobb-Haralson-Carroll-Douglas-Heard- Including the cities of Chatsworth, LaFayette, Dallas, Rome, Fort Oglethorpe, Franklin, Cartersville, Cedartown, Dalton, Bremen, Woodstock, Douglasville, Marietta, Trenton, Summerville, Carrollton, and Calhoun 1014 AM EDT Fri Mar 21 2025 ...FREEZE WARNING HAS EXPIRED... $$ GAZ022-023-025-033>037-044>050-053>061-066>074-078>085-089>097- 102>109-211515- /O.EXP.KFFC.FR.Y.0003.000000T0000Z-250321T1400Z/ Forsyth-Hall-Jackson-North Fulton-Gwinnett-Barrow-Clarke-Oconee- South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene-Coweta- Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam-Hancock-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson- Muscogee-Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley- Laurens-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge- Including the cities of Madison, Preston, Montezuma, Griffin, Lumpkin, Monticello, Dublin, Buena Vista, Macon, Conyers, Sandersville, Milledgeville, Zebulon, Sparta, Butler, Fort Benning, Peachtree City, Fort Valley, Greensboro, Wrightsville, Manchester, Columbus, Winder, Cumming, Ellaville, Talbotton, Newnan, Warner Robins, Eatonton, West Point, Gainesville, Cordele, Monroe, Roberts, Hawkinsville, Eastman, Americus, Toomsboro, Jackson, Gray, Cochran, Pine Mountain, Thomaston, Jeffersonville, Riverdale, Watkinsville, Vienna, Abbeville, Atlanta, Covington, Lawrenceville, Athens, Decatur, Forsyth, East Point, Commerce, Barnesville, and Stockbridge 1014 AM EDT Fri Mar 21 2025 ...FROST ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Mar 20, 1:33 AM EDT, 17 minutes earlier.
Area forecast discussion, Mar 20, 1:33 AM EDT, 17 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 133 AM EDT Thu Mar 20 2025 ...New 06Z Aviation Discussion... .SHORT TERM... (This afternoon through Thursday) Issued at 253 PM EDT Wed Mar 19 2025 Key Messages: - Wind Advisory in effect until 10 pm tonight for far north GA. Winds of 10-20 mph with gusts up to 40 mph are possible. - Red Flag Warning in effect across much of north GA. Very low humidities combined with strong winds and dry vegetation means very danger is high. Fire Danger Statement is in effect across the rest of north and central GA. Please consult with local authorities if attempting any burns. - Freeze Watch in effect from 2 am to 9 am Friday morning. Temperatures are expected to be at or below freezing across these areas. Sensitive vegetation could be damaged. Forecast: Today is one of those days where it seems quiet but plenty is happening with regard to the weather. Potent longwave trough is currently moving into the midwest with strong surface low in area of diffluence along left exit region of an embedded jet streak. Mass response around the surface low has driven cold front into the SE that is currently approaching the MS/AL border. Draw of moisture into the system has been rather meager, with only a thin ribbon of better PWATs just ahead of the cold front. Clear skies have allowed temperatures to warm across the area well into the 70s and even a few 80s in central Georgia. Surface dewpoints have been quite low across the CWA despite the southerly winds with the system. Copious sunshine and strong mixing within a very dry sounding just off the surface has allowed dewpoints to tank even further today. Current RHs across the area are in the teens and 20s. Fire Danger Statement remains in effect through the evening for much of north and central GA. In the far north, where winds have been a bit stronger and RHs in some places are in the single digits, Red Flag Warnings remain in effect through this evening. Please contact local authorities if conducting any burns. Speaking of the winds, a Wind Advisory remains in effect through this evening across the northern counties as well. Strong mixing is bringing down some decent wind gusts of up to 40 mph thanks to a tighter pressure gradient both at the surface and aloft over this area. Front will approach the CWA tonight, starting in NW GA just at or after sunset. Rain chances will increase out ahead of the front, but will be contained mostly within the narrow band just ahead of it, meaning most places will only have chances of rain for 2-4 hours at most as the front progresses to the east. Thunder chances are looking pretty low. Forcing along the front is not that great, both aloft at the surface with SW winds ahead of the front running mostly parallel. Moisture is weak and contained mostly within the boundary layer, and cold air aloft is lagging behind which limits instability. Really looking like most places will only see some showers. Amounts will likely be light, generally a tenth of an inch or less. Front passes by the area tomorrow bringing some much cooler air into the CWA. Highs tomorrow will only be in the 50s and 60s in most places, with the potential exception of far east central Georgia where the front may take a little more time to clear keeping temps in the 70s. It will likely be quite windy behind the front in the afternoon, with the expectation that some locations could see gusts up to 30 mph. Tomorrow night, temperatures look like they will fall into the 30s and 40s. Temps in NW GA should be cold enough that freeze products will be necessary. A Freeze Watch has been issued from 2 am to 9 pm for this. Lusk && .LONG TERM... (Friday morning through next Tuesday) Issued at 253 PM EDT Wed Mar 19 2025 Key Messages: -Dry weather will persist late week into the weekend, leading to continued fire weather concerns. -The next chance for rainfall looks to arrive Sunday night into Monday. Forecast: Dry conditions will be in place on Friday as surface high pressure centered over the northern Gulf coast will extend northward into the region while shortwave ridging shifts overhead. Fire weather concerns will persist within this dry airmass on Friday as relative humidity values drop during the afternoon amid ongoing dry fuels. A shortwave will usher a weak cold front into north Georgia Friday night into Saturday morning, though no precipitation will accompany the front given no appreciable moisture return. Fire weather concerns appear likely to be even higher on Saturday as winds increase in the wake of the weak front and dry air efficiently mixes to the surface. The potential for Red Flag conditions to be reached for at least parts of the area will need to be monitored for Saturday given the ongoing dry conditions amid increased winds. With this in mind, afternoon dewpoints were lowered by blending in NBM10 on Saturday while highs were adjusted upward a couple of degrees by blending NBM90. The next chance for precipitation looks to hold off until Sunday night into Monday as a low pressure system shifting eastward into the Great Lakes region pushes a cold front toward the area. With deeper moisture in place ahead of this front, appreciable precipitation is expected. Still, probabilities for 1"+ of rainfall still are quite low (<30%), with totals on the order of a half inch or less more likely. Severe weather concerns also appear low at this point as instability wanes and looks to be quite limited locally. Temperatures will be on a warming trend from Friday into the weekend with highs warming from near to slightly below normal Friday back to 5-10 degrees above normal by Saturday into Sunday. RW && .AVIATION... (06Z TAFS) Issued at 132 AM EDT Thu Mar 20 2025 VFR Cigs will be disrupted by a weak line of showers that will approach the metro area around 08Z. After the front moves out, SCT MVFR CIGS will prevail after 11Z. Winds will be gusty out of the SSW before becoming NW after the front passes. Expect speeds of 8-12kts with gusts as high as 30kts after 15Z. //ATL Confidence...06Z Update... Medium on WX timing. High on all other elements. Vaughn && .PRELIMINARY POINT TEMPS/POPS... Athens 52 62 34 65 / 50 20 0 0 Atlanta 50 57 35 64 / 80 0 0 0 Blairsville 43 53 26 60 / 80 20 10 0 Cartersville 46 54 31 63 / 80 0 0 0 Columbus 52 62 35 67 / 50 10 0 0 Gainesville 50 57 33 63 / 70 10 0 0 Macon 54 66 35 67 / 40 30 0 0 Rome 44 53 30 64 / 80 10 0 0 Peachtree City 49 58 32 64 / 70 0 0 0 Vidalia 54 70 38 67 / 0 50 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Freeze Watch from late tonight through Friday morning for GAZ001>005-011-012-019>021-030>032-041>043-052. && SHORT TERM...Lusk LONG TERM....RW AVIATION...Vaughn
Hazardous weather outlook, Mar 19, 2:46 PM EDT, 11 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 246 PM EDT Wed Mar 19 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 246 PM EDT Wed Mar 19 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...This Afternoon and Tonight... A Red Flag Warning remains in effect through 9 PM for far north Georgia where high winds, low humidity, and dry conditions will lead to hazardous fire weather conditions. A Fire Danger Statement remains in effect for the remainder of the area through this evening amid low relative humidity values and dry fuels. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Additional fire weather concerns are possible between Thursday and Sunday as low relative humidity values and gusty winds return to the area. Frost and freeze conditions are expected Thursday night and Friday morning. Isolated thunderstorms are possible Sunday night into Monday, but severe weather is not anticipated at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 1:45 AM EDT | Freeze Warning | FFC | Bartow, Carroll, Catoosa, Chattooga, Cherokee, Cobb and 19 more | 32 hr |
Nearby
Frost Advisories in Georgia, 2025Every frost advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.